Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 12, NWS Tulsa, OK

November 18, 202013 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Nov 18, 2020, 1:54 PM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 19, 2020, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2020, 1:54 PM CST (19:54 UTC)
In effect from
Nov 19, 2020, 8:00 AM CST
Expired
Nov 19, 2020, 6:00 PM CST
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 497 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
497 m²/s²
0-3 km storm-relative helicity
617 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS74 KTSA 181954
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
154 PM CST Wed Nov 18 2020

OKZ054>057-059-190400-
/O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
/O.CON.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
154 PM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY...

* WHAT...For the first Wind Advisory in effect until 6 pm
  this evening, south winds 20 to 30 mph with gusts up to 
  40 mph. For the second Wind Advisory in effect on Thursday, 
  south winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Pawnee 
  Counties.

* WHEN...First Wind Advisory until 6 PM CST this evening. For 
  the second Wind Advisory, from 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ058-060>063-067-190400-
/O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes-
Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, 
Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner
154 PM CST Wed Nov 18 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware 
  and Wagoner Counties. In Arkansas, Benton, Carroll, Washington 
  AR and Madison Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
125 
WWUS74 KTSA 190003
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
603 PM CST Wed Nov 18 2020

OKZ054>057-059-190815-
/O.EXP.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/
/O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
603 PM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Pawnee 
  Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ058-060>063-067-190815-
/O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes-
Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, 
Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner
603 PM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware 
  and Wagoner Counties. In Arkansas, Benton, Carroll, Washington 
  AR and Madison Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
119 
WWUS74 KTSA 190833
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
233 AM CST Thu Nov 19 2020

OKZ064>066-192100-
/O.EXA.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Creek-Okfuskee-Okmulgee-
Including the cities of Sapulpa, Okemah, and Okmulgee
233 AM CST Thu Nov 19 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Creek, Okfuskee and Okmulgee Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ054>063-067-192100-
/O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, and Wagoner
233 AM CST Thu Nov 19 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware 
  and Wagoner Counties. In Arkansas, Benton, Carroll, Washington 
  AR and Madison Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
931 
WWUS74 KTSA 190846
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
246 AM CST Thu Nov 19 2020

ARZ001-002-010-011-OKZ054>067-192100-
/O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner
246 AM CST Thu Nov 19 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Northwest Arkansas and much of northeast Oklahoma.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
017 
WWUS74 KTSA 192359
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
559 PM CST Thu Nov 19 2020

ARZ001-002-010-011-OKZ054>067-200100-
/O.EXP.KTSA.WI.Y.0012.000000T0000Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner
559 PM CST Thu Nov 19 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will continue to weaken this evening and advisory level 
wind gusts are not longer anticipated.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 18, 1:41 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 18, 1:41 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
141 PM CST Wed Nov 18 2020

.DISCUSSION...
Will continue the Red Flag Warning and Wind Advisory
through 00z. Will also go ahead and issue a Wind Advisory
for Thursday for a good chunk of northeast Oklahoma and
northwest Arkansas as the tight surface pressure gradient
persists. Wind gusts may actually be a little higher on
Thursday than those that we are seeing today. Fire weather
concerns will be lessened on Thursday as moisture continues
to increase across the region.

Unseasonably warm temperatures will continue Thursday into
Saturday thanks to the persistent southerly low level flow.
Temperatures for Saturday could be a little cooler than
currently forecasted with a frontal boundary stalling
near the Kansas/Oklahoma border Friday night into Saturday.

Temperatures are set to crash back below normal Sunday and
into early next week with a cold front set to move through
the region Saturday night into Sunday.

The chances of showers will accompany the front Saturday
into Sunday evening with the greatest chances Saturday
night into Sunday afternoon. There may be a few rumbles
of thunderstorms Saturday night.  After a brief lull in the
precipitation chances Sunday night into Monday, the chances
of showers return Monday night into Tuesday as a mid-level
shortwave sweeps across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  76  57  74 /   0   0   0   0
FSM   45  76  53  74 /   0   0   0   0
MLC   52  74  57  72 /   0   0   0   0
BVO   53  75  55  71 /   0   0   0   0
FYV   46  72  52  71 /   0   0   0   0
BYV   51  72  54  71 /   0   0   0   0
MKO   50  71  56  72 /   0   0   0   0
MIO   53  71  55  71 /   0   0   0   0
F10   52  72  56  74 /   0   0   0   0
HHW   46  71  54  71 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 8 AM to 6 PM CST Thursday for OKZ054>063-067.

     Wind Advisory until 6 PM CST this evening for OKZ054>057-059.

     Red Flag Warning until 6 PM CST this evening for OKZ054-059.

AR...Wind Advisory from 8 AM to 6 PM CST Thursday for ARZ001-002-010-
     011.

&&

LONG TERM....10
Hazardous weather outlook, Nov 18, 12:41 PM CST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1241 PM CST Wed Nov 18 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1241 PM CST Wed Nov 18 2020

...Red Flag Warning and Wind Advisory in Effect...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Southerly winds with gusts from 30 to 40 miles an hour will be
prevalent this afternoon across parts of northeast Oklahoma and
far northwest Arkansas. These strong winds along with warm
temperatures and relatively dry air will result in increased fire
spread potential across the region. A Red Flag warning is in
effect for Osage and Pawnee counties where conditions will be most
conducive to high fire danger.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty southerly winds and warm temperatures will continue into
Thursday, however, low-level moisture will increase across the
area which will help to limit the fire weather potential somewhat
across the region. An upper level trough and associated cold front
will approach the region on Saturday, bringing with it good
chances for rain and possibly some thunderstorms late Saturday and
Saturday night. Instability is limited with this system, so
severe weather is unlikely.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:32 PM CSTWind AdvisoryTSACraig, Nowata, Pawnee, Washington23 hr
Nov 17, 6:39 PM CSTFire Weather WatchTSAPawnee8 hr
Nov 18, 2:37 AM CSTRed Flag WarningTSAPawnee15 hr

Nearby

Wind Advisories in Oklahoma, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.